My daughter has an increased heart rate after a treatment with albuterol is this normal or should we go to the er?

Usually normal. Albuterol inhalation treatment does raise heart rate but seldom raises higher than 180 per minute. Discuss with her doctor should her heart rate rise above 180.
Depends. Albuterol always raises the heart rate, but if it is raised enough to cause discomfort, the dose may need to be lowered.
What rate. How old is your daughter ? Does it happen all the time ? Talk to m.D who prescribed i may change the dose or frequency or give some thing else how much and how long rate ?
I would hope so. The med is a cousin of adrenalin, the flight ot fight hormone. The increase in heart rate means it is actually being absorbed and put to use. Your primary interest is relaxing the airways/wheezing, but the drug also raises the heart rate. As long as it is staying in a healthy range (<180) kids do fine. It should slow gradually to the basic rate for her level of stress over a few hours.

Related Questions

My 7 month old is admitted due to increased heart rate, likely due to consumption of ventolin. How serious is this?

Depends on situation. Infants easily tolerate heart rates in the 200/min range for a variable length of time. If intake has stopped, 1/2 should be out of babies system in 4-6 hours with 1/2 the remainder in another 4-6h. Baby should do fine if this was the cause. If there is another issue the outcome depends on that issue. Read more...

My daughter has a high fever with a high heart rate. Should I take her back to the er?

??????????? Any fever is expected to increase heart rate by about 10 bpm/degree/F. If she has been evaluated & found to have a fever producing illness, this is expected. Fever reducing medications may be comforting. If the kid is failing to take fluids enough to pee at least every 8 hours she should be re-evaluated. Read more...

Cardiology #: What is the significance of benign tachycardia with a heart rate of 100? What could be a treatment for it, if one is needed?

Tachycardia. Normal heart rate usually run for 60-100, although there is some variance in 'normal.' If you have a sustained rate above 100 I would suggest getting it checked. There are many underlying causes of tachycardia, many of which can be serious. Don't necessarily worry about treatment to reduce the rate until you get it checked out. Read more...
Underlying Cause. You need to look for an underlying cause. Do you have any reason to believe you are dehydrated. If so, drink more fluids. In fact, if you do not have a compromised heart you may want to increase your fluid intake. If you become symptomatic seek in person help. Read more...

Male 22 laid in bed heart rate 49, sinus rhythem. No symptoms. Average fitness. Any need for treatment? Also has postural orthostatic tachycardia synd

None. There is nothing abnormal about a resting heart rate of 49/minute when one is lying supine. One with your history should exercise regularly, keep yourself well hydrated and treat only symptoms which might be related to your "pots". Read more...

Albuterol inhaler increases rapid heart rate and pounding. Is there something with less side effect?

Yes. You might want to ask your doctor to prescribe xopenex (levalbuterol) which is a form of albuterol with less stimulatory effect. The best way to prevent this is by managing your asthma in between exacerbations. Read more...

4yr old taking Qvar and Albuterol for asthma. Can these medications increase heart rate and cause PVC's?

Asthma. The Albuterol can increase your heart rate for a short time frame, not a prolonged period. Some people naturally have PVCs which might have nothing to do with the Albuterol. The QVar shouldn't be causing any of these symptoms. Read more...

After taking albuterol for eia, my heart rate will rise to 180+ for an extended period with moderate exertion. Can I safely push myself harder?

Maybe. It depends on your age and fitness level. Your max heart rate is calculated by 220 minus your age. Maximum effort training (90-100% hr) should only be done for short periods by someone who is in excellent shape, who has been cleared by a physician. This would require an office visit and possibly testing based on your past medical history. The stress on your heart can be dangerous. Read more...
Levalbuterol. You may want to talk to your doctor about Levalbuterol (xopenex®). This medication is the active enantiomer (r)-albuterol and has 100-fold more potent binding to beta-2 receptors than (s)-albuterol. In english, you may have less heart racing/palpitations on Levalbuterol than with albuterol. Read more...

2 yr o asthmatic with bronchitis and RSV on inhaled albuterol every 3 hrs. Pulse ox 180/92 and temp 103. Is her heart rate too high even for albut?

Safety of Albuterol. With the numbers you give, I am assuming that the child is being treated in the hospital. If so, with good nursing monitoring, continued use of albuterol should be safe. The heart rate goes up with fever as well as the medication. Children generally tolerate high rates. If the child is not in the hospital, struggling with the numbers you give, he/she certainly should be checked again. Read more...